Apr 18, 2004
Dr. This is a very important issue for me-so I would greatly appreciate your total honesty. I was diagnoised with cognitive impairment-(slowed thinking primarily)back in 92' I was put on 10 mg of dexadrine daily -My v/load is finally undectable as of Dec.03-When I don't take the dexadrine I just do not get things done. I started dexadrine in Boston and have since moved to Ca. Dr.s here frown on the use of dexadrine.Are there any other effective alternatives to dexadrine that can help me with this issue.I have heard of segeline and nimodopine-studies for this issue. Dexadrine only masks the problem but does not stop brain cell destruction-I have a very poor quality of life- Would you recommend I try some of the other medicines? I have no friends and am alone 24/7-sometimes I just wonder if life is worth living like this.Is there anything I can do to improve my life other than dexadrine and being undectable- or is this all I can expect until I die?
Response from Dr. Horwath
The other stimulant with effects similar to dexadrine is methylphenidate (Ritalin). These drugs have been shown to be effective for your symptoms in clinical trials, and if your doctor is reluctant to prescribe them, he should be refered to the articles published by Francisco Fernandez in the journal, Psychiatric Services.
There are other medications which may help. The SSRI's can sometimes help with slowed thinking. And frankly, you sound like you are depressed and having a hard time maintaining hope. You should get a psychiatric evaluation to see if an antidepressant or other treatment might be indicated for you. This is definitely not all you can expect out of your life. There are options, and there is hope.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Licking Penis Worried I Have HIV
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Jock Itch After Anal Sex Sign Of HIV AIDS
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
- Can Genital Warts Cause Cancer?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.